Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 137, NWS Charleston, WV

May 10, 2011Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 9:12 PM EDT for Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 9:12 PM EDT (01:12 UTC)
Expired
May 10, 2011, 10:00 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV

The radar

The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:30 PM EDTTSTM WND DMG1 E Grundy, VA911 CENTER REPORTS TREES AND POWER POLES LINES DOWN ACROSS ROADS THROUGHOUT THE COUNTY.
May 10, 9:31 PM EDTTSTM WND DMGClintwood, VA911 CENTER REPORTS TREES AND POWER POLES LINES DOWN THROUGHOUT THE COUNTY AND POWER OUTAGES COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr
May 10, 7:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.3
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS51 KRLX 110112
SVRRLX
VAC027-051-WVC047-110200-
/O.NEW.KRLX.SV.W.0137.110511T0112Z-110511T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCHANAN COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
  DICKENSON COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
  CLINTWOOD...BREAKS INTERSTATE PARK...
  WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BIG ROCK
  TO 7 MILES NORTH OF BIG ROCK TO 16 MILES NORTHWEST OF BIG ROCK...OR
  ALONG A LINE EXTENDING FROM 16 MILES NORTH OF GRUNDY TO 12 MILES
  NORTHEAST OF BREAKS INTERSTATE PARK TO PIKEVILLE...AND MOVING
  SOUTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRAMMEL.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
      3753 8198 3720 8166 3723 8173 3720 8176
      3717 8186 3713 8192 3712 8200 3704 8204
      3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0112Z 322DEG 47KT 3746 8200 3741 8216
          3746 8238

$$

TAX
2 follow-up statements
980 
WWUS51 KRLX 110129
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
929 PM EDT TUE MAY 10 2011

VAC027-051-WVC047-110200-
/O.CON.KRLX.SV.W.0137.000000T0000Z-110511T0200Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
929 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN MCDOWELL...BUCHANAN AND DICKENSON COUNTIES...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JOLO TO STACY TO CLINCHCO...
OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF GRUNDY TO GRUNDY TO
HAYSI...MOVING SOUTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORA...
OAKWOOD...DAVENPORT AND TRAMMEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
      3753 8198 3720 8166 3723 8173 3720 8176
      3717 8186 3713 8192 3712 8200 3704 8204
      3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0129Z 322DEG 47KT 3731 8181 3723 8199
          3713 8232

$$

13
135 
WWUS51 KRLX 110156
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT TUE MAY 10 2011

VAC027-051-WVC047-110206-
/O.EXP.KRLX.SV.W.0137.000000T0000Z-110511T0200Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
956 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCDOWELL...BUCHANAN
AND DICKENSON COUNTIES WILL EXPIRE AT 1000 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3703 8249 3712 8255 3721 8255 3727 8235
      3753 8198 3720 8166 3723 8173 3720 8176
      3717 8186 3713 8192 3712 8200 3704 8204
      3703 8218 3699 8226 3699 8229 3695 8235
TIME...MOT...LOC 0156Z 322DEG 47KT 3703 8154 3695 8172
          3685 8205

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:39 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 10, 7:39 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WARM FRONT SLOWLY MOVES EAST ACROSS THE AREA THROUGH
MIDWEEK...WITH UPPER LEVEL DISTURBANCES MOVING SOUTHEASTWARD ALONG
IT...WEAKENING WEDNESDAY.  LOW PRESSURE LATE WEEK AND WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
7 PM UPDATE ...EMPHASIZED HAIL AND DE-EMPHASIZED WIND IN WEATHER
GRIDS WHERE SEVERE WATCHES IN EFFECT.  ALSO WET-BULBED EVENING
TEMPERATURES IN THE RAIN SW HALF OF FORECAST AREA.  FORECAST
OTHERWISE ON TRACK.

PREV DISCN...

IN GRADIENT EAST OF FRONT...DEW POINTS AND INSTABILITY INCREASE THIS
AFTERNOON INTO THIS EVENING.  THIS COMBINED WITH UPPER LEVEL
DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING.  WINDS THE
PRIMARY ISSUE.  POPS LOWER TONIGHT AS SUNS ENERGY REMOVED.  SIMILAR
PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF
STRONG DYNAMICS WILL BE LESSENED.  AS A RESULT HAVE GONE WITH CHANCE
POPS THEN.  KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT
WITH HIGH DEW POINTS AND CLOUD REMNANTS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES
RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER
DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL
ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE
FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS.
HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST
AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS
MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS
TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH
HIGHER CHANCES IN VICINITY OF THE FRONT.

FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS...
WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN
TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS
VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED
SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM
DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS
FORECAST PACKAGE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH
FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA
OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE
THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE
EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE
MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC
PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE
GRIDDED FCST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
IFR OR WORSE IN HEAVY THUNDERSTORMS SW HALF OF THE
AREA...DIMINISHING OVERNIGHT.  POST-RAIN FOG...POSSIBLY DOWN TO IFR
OR WORSE OVERNIGHT THIS AREA.  NE HALF OF AREA WILL BE VFR THROUGH
THE NIGHT FOR THE MOST PART...THOUGH NOT WITHOUT ISOLATED
THUNDERSTORMS EVEN THERE.

ONCE THE MORNING FOG IS GONE...WED WILL BE VFR UNTIL THUNDERSTORMS
FIRE UP...WHICH COULD OCCUR BY MIDDAY.  WHILE LESS ORGANIZED
WED...ANY THUNDERSTORM THAT DOES FLARE UP WILL EASILY BECOME QUITE
HEAVY AS WELL AS SLOW MOVING.

SURFACE FLOW WILL BE LIGHT AND VARIABLE...MAINLY S...BUT GUSTY AND
VARIABLE IN THUNDERSTORMS.  FLOW ALOFT WILL BE LIGHT AND MAINLY FROM
THE W.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA.  OVERNIGHT POST-RAIN FOG COULD BE MORE
INTENSE AND WIDESPREAD THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    M    M    H    M    M    L    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...TRM/AAR
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...TRM
Hazardous weather outlook, May 10, 8:07 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT TUE MAY 10 2011

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>008-013>018-024>027-
033>037-120015-
GREENUP-CARTER-BOYD-LAWRENCE-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
807 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083-084-WVZ009>011-019-020-028>032-038>040-046-
047-120015-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-WOOD-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
807 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, May 10, 8:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT TUE MAY 10 2011

WVZ010-011-019-020-110115-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
841 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EASTERN RITCHIE...
PLEASANTS AND TYLER COUNTIES...

AT 840 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MIDDLEBOURNE...MOVING SOUTH AT 25 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ALMA AROUND 850 PM...HEBRON AROUND 855 PM...
MOUNTAIN AROUND 900 PM...CANTON AROUND 905 PM...PENNSBORO AROUND 910
PM AND GREENWOOD AROUND 915 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8088 3960 8084 3957 8082 3956 8079
      3952 8075 3923 8056 3922 8057 3920 8054
      3910 8097 3950 8110 3960 8096 3961 8094

24
Local storm report, May 10, 8:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
850 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      2 ESE HUNTINGTON        38.41N  82.40W
05/10/2011                   CABELL             WV   911 CALL CENTER

            THERE IS FLASH FLOODING ALL OVER THE COUNTY INCLUDING
            THE CITY OF HUNTINGTON... 10TH... 8TH... AND 20TH STREET
            VIADUCTS ARE FLOODED. 9TH AVE 7TH ST... ARLINGTON BLVD
            RT 60... AND 24TH ST FROM 3RD TO 5TH AVE ARE NOT
            PASSABLE.

&&

EVENT NUMBER RLX1100586

ARB
Special weather statement, May 10, 8:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT TUE MAY 10 2011

KYZ105-WVZ005-013-024-025-110345-
LAWRENCE KY-LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-
852 PM EDT TUE MAY 10 2011

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
LAWRENCE...MINGO...SOUTHEASTERN WAYNE...SOUTHWESTERN LINCOLN AND
WESTERN LOGAN COUNTIES...

AT 849 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ALONG A LINE
FROM 4 MILES SOUTH OF YATESVILLE LAKE STATE PARK TO 6 MILES
SOUTHEAST OF INEZ TO 4 MILES WEST OF WILLIAMSON...MOVING SOUTH AT 30
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
UP TO AN INCH OF RAIN CAN BE EXPECTED IN A SHORT PERIOD OF TIME.

THESE STORMS WILL BE NEAR ULYSSES AROUND 900 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3812 8291 3818 8280 3793 8248 3805 8220
      3759 8186 3755 8213 3759 8213 3768 8231
      3778 8234 3781 8241 3788 8243 3790 8248
      3795 8252 3795 8256 3789 8259 3788 8263
      3799 8293 3796 8300 3800 8303

30
Local storm report, May 10, 8:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
856 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLASH FLOOD      WAYNE                   38.22N  82.44W
05/10/2011                   WAYNE              WV   911 CALL CENTER

            RT 75 AND RT 152 IN LAVALETTE ARE CLOSED. SPRING VALLEY
            RD IN THE SPRING VALLEY AREA IS CLOSED.

&&

EVENT NUMBER RLX1100587

ARB
Local storm report, May 10, 9:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
901 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FLASH FLOOD      JACKSON                 39.05N  82.63W
05/10/2011                   JACKSON            OH   BROADCAST MEDIA

            SEVERAL WATER RESCUES TAKING PLACE.

&&

EVENT NUMBER RLX1100588

NW
Local storm report, May 10, 9:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
902 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             HUNTINGTON              38.41N  82.43W
05/10/2011  E1.00 INCH       CABELL             WV   BROADCAST MEDIA

            QUARTER TO GOLF BALL SIZED HAIL HAS BEEN REPORTED ON
            I-64 THROUGH HUNTINGTON.

&&

EVENT NUMBER RLX1100589

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:07 AM EDTFlash Flood WatchRLXBuchanan, Dickenson7 hr
May 10, 8:05 PM EDTTornado WarningRLXWayne25 min
May 10, 8:25 PM EDTSpecial Weather StatementRLXRaleigh35 min
May 10, 8:41 PM EDTSpecial Weather StatementRLXDoddridge, Tyler34 min
May 10, 8:52 PM EDTSpecial Weather StatementRLXMingo3 hr
May 10, 10:48 PM EDTSpecial Weather StatementRLXBarbour, Randolph, Taylor, Upshur27 min
May 10, 11:59 PM EDTSpecial Weather StatementRLXMingo46 min
May 11, 1:59 AM EDTSpecial Weather StatementRLXJackson, Kanawha, Putnam, Roane76 min
May 11, 2:24 AM EDTSpecial Weather StatementRLXPocahontas, Webster66 min
May 11, 4:13 AM EDTSpecial Weather StatementRLXMason47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.